The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Atripla or atazanavir+ritonavir+truvada?

Aug 25, 2009

Hi, I will start med soon. my doctor told me start with atazanavir+ritonavir+truvada, but he told about Atripla before. my cd4 350, vl 90000. i didnt resistence test. Shoul be better start with Atripla?

Response from Dr. Henry

Either option is an excellent choice. If you dont have results from a resistance test available the atazanavir option would be my choice due to its higher barrier for resistance. Otherwise the choice comes down to concerns about side effects (gut for atazanavir/ritonavir and brain for efavirenz) and other issues (if you are female and hope to get pregnant then efavirenz not a good choice). KH

Visible veins from Atripla?
Epzicom and Isentress

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint